Miserable About My Weight Gain

14480992194_d94e7c6354_z
This is EXACTLY how I look, even in my new jeans; Photo credit: Tobyotter on VisualHunt / CC BY

I haven’t written about my mother in a while, partly because of my current mental health issues, so my therapist and I temporarily stopped working on Daughter Detox, which is a book that includes exercises on “recovering from an unloving mother and reclaiming your life.” (That’s the book’s subtitle.)

I’ve already mentioned this, but I have to say it again: I’m uncomfortable with my appearance. I’m not sure why, but I don’t focus so much on my face (my mom used to call me ugly, which I guess I’ve accepted — still working on disbelieving that), but I’m obsessed with my weight. Last spring I weighed 129 lbs. Now I’m up to 140 lbs. no thanks to Prozac and now the lithium, too.

In my research, I discovered that for both medications, 25% of patients gain weight from them. Well, I guess I’m that 1 in 4. Is it even possible to thwart medication weight gain? If I exercise, will it reduce my weight? Or do I just need to suck it up and accept the weight? What are your thoughts?

Also, I bought new jeans and long-sleeve tops yesterday because: 1) I can’t fit into my old jeans or khakis; and 2) to hide my self-harm scars. Looking at myself in the dressing room mirror was so defeating. I know I should follow the advice that was written in the post I reblogged last night, but it’s so hard.

If you’ve gained weight from medication, were you able to stay on the meds and lose weight through exericise/diet?

Tomorrow Afternoon: my first day of PHP!


Daily Prompt: Thwart

22 thoughts on “Miserable About My Weight Gain

  1. I don’t know about meds and their weight-gain side effects but I certainly know about body image issues from years of being in front of the camera, so I can empathize with you on that front. I just wanted to stop by and let you know that all I see when I read your posts is a beautiful heart, a generous soul, and a GORGEOUS smile! Sending blessings 🌸✨

    Liked by 2 people

  2. I used to take more meds before and I gain weight both from them and the unstable eating I did. The meds made me hold water and I just looked puffy. I started to walk and eat more healthy and stoped drinking and lost 13 kg in 3 months!!!! So yes it’s possible to loose weight even with meds

    Liked by 2 people

          1. You’re welcome;) and when that said do what makes you feel good. There’s already to much body pressure out there so do this for you and not anyone else❤️ love your hair btw😀

            Like

  3. I feel ya. I’ve always been bigger. Then I lost weight (before drugs) & then gained it all back when I got sober plus some. My grandmother would always make comments, little snippey remarks, that would hurt me when I was a teenager. I still hear here comments in my head.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s